Alert archive / Florida / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 45, NWS Miami, FL

May 30, 20244 counties in Florida

NWS Miami, FL issued this severe thunderstorm warning at May 30, 2024, 5:30 PM EDT for 4 counties in Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2024, 5:30 PM EDT (21:30 UTC)
Expired
May 30, 2024, 6:15 PM EDT
In force
45 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Broward County, FL, Collier County, FL, Hendry County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 87 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2024-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2024-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1150 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

235 
WUUS52 KMFL 302130
SVRMFL
FLC011-021-051-099-302215-
/O.NEW.KMFL.SV.W.0045.240530T2130Z-240530T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
530 PM EDT Thu May 30 2024

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Northeastern Collier County in southwestern Florida...
  Southeastern Hendry County in southern Florida...
  Northern Broward County in southeastern Florida...
  Southwestern Palm Beach County in southeastern Florida...

* Until 615 PM EDT.

* At 529 PM EDT, a severe thunderstorm was located near Miccosukee
  Indian Reservation, or 31 miles northeast of Everglades City,
  moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Miccosukee Indian Reservation and Big Cypress Seminole Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2615 8086 2619 8106 2641 8099 2639 8074
TIME...MOT...LOC 2129Z 203DEG 20KT 2612 8098 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

WR
2 follow-up statements
519 
WWUS52 KMFL 302140
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
540 PM EDT Thu May 30 2024

FLC011-021-051-099-302215-
/O.CON.KMFL.SV.W.0045.000000T0000Z-240530T2215Z/
Collier FL-Hendry FL-Broward FL-Palm Beach FL-
540 PM EDT Thu May 30 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN COLLIER...SOUTHEASTERN HENDRY...NORTHERN BROWARD AND
SOUTHWESTERN PALM BEACH COUNTIES...

At 540 PM EDT, a severe thunderstorm was located near Miccosukee
Indian Reservation, or 31 miles east of Ave Maria, moving northeast
at 25 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Miccosukee Indian Reservation and Big Cypress Seminole Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2616 8085 2622 8105 2641 8099 2639 8074
TIME...MOT...LOC 2140Z 203DEG 20KT 2618 8095 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

WR
974 
WWUS52 KMFL 302206
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
606 PM EDT Thu May 30 2024

FLC011-021-051-099-302216-
/O.EXP.KMFL.SV.W.0045.000000T0000Z-240530T2215Z/
Collier FL-Hendry FL-Broward FL-Palm Beach FL-
606 PM EDT Thu May 30 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLLIER...
SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH
COUNTIES WILL EXPIRE AT 615 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 2616 8085 2622 8105 2641 8099 2639 8074
TIME...MOT...LOC 2206Z 203DEG 20KT 2629 8090 

$$

WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:53 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, May 30, 2:53 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Miami FL
253 PM EDT Thu May 30 2024

...New LONG TERM...

.SHORT TERM...
(This afternoon through Friday)
Issued at 1127 AM EDT Thu May 30 2024

A subtle upper troughing pattern will remains present across
southeastern CONUS, including South Florida. The east-northeasterly
winds continue to prevail across the region. As a result, the
convergence of low-level moisture, due to ENE winds and the Gulf sea
breeze, will lead to the majority of convective activity occurring
over the interior and southwest Florida. While the 12Z morning
sounding did not have favorable lapse rates (<6.0 J/kg), models
indicate steepening lapse rates this afternoon, as well as CAPE
values (1500 J/kg+). Therefore, we cannot rule out a few strong
thunderstorms, particularly from the early afternoon through late
evening hours.

Tomorrow, there will be a weakening of the upper flow and the
eastward exit of the upper level shortwave into the western Atlantic
waters. The best chance for showers and thunderstorms will occur
further westward in the SW coastal and interior regions. Despite
weaker activity than previously this week, the storms will still
bringing potential impacts including strong wind gusts, frequent
lightning, and localized flooding.

For the remainder of the week, the afternoon high temperatures will
remain in the upper 80s to low 90s, with the highest temperatures
expected across the western portions of the region. The eastern
metro will remain above heat advisory criteria, with apparent
temperatures not expected to rise above 100-102 degrees.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 253 PM EDT Thu May 30 2024

A welcomed change in the weather pattern is to be expected across
much of South Florida this upcoming weekend, owing to a backdoor
cold front across the western Atlantic waters. This will maintain
the prevalence of east-northeasterly winds, which will result in a
milder breeze coming in from the Atlantic waters across eastern
portions of our CWFA. Expect a few quick-moving low-topped showers
across the east coast at times, with the bulk of convection
spawning yet again over the interior and southwestern portions of
the region. A generally quiescent synoptic regime should limit
thunderstorm intensity, however cannot rule out a few strong pulse
storms that take advantage of high instability across the
interior region.

Towards the beginning to middle of next week, winds will gradually
veer out of the east, resulting in a slight uptick in temperatures
across the region. Expect a few showers and possibly thunderstorms
in the morning hours across the east coast, with a gradual westward
drift towards the interior again.

A much needed reprieve from the oppressive temperatures can be
expected through the weekend and into early next week across much of
South Florida. Afternoon high temperatures in the mid to upper 80s
can be expected along the east coast. Dewpoints will drop to a more
manageable 65-68 degrees, allowing for lower apparent temperatures
in the upper 80s to low 90s. A gradual warming will take place
towards early to middle portions of next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 144 PM EDT Thu May 30 2024

Afternoon showers and storms are developing around the terminals
and should linger into the early evening before activity
diminishes. An overnight lull in convection will give way to
increasing convection around APF on Friday morning.

&&

.MARINE...
Issued at 1127 AM EDT Thu May 30 2024

Generally benign boating conditions will continue through the end of
the week. By the weekend, wave heights will increase over the
Atlantic waters with potential for waves as high as 5 to 6 feet
in the presence of a backdoor cold front. Winds may increase out
of the east-northeast, up to around 20 kt, this weekend as well.
This may prompt a Small Craft Advisory, which will be determined
as the time approaches. Aside from this, there is potential for
daily showers and thunderstorms, thus resulting in locally
elevated winds and seas periodically.

&&

.BEACHES...
Issued at 1127 AM EDT Thu May 30 2024

Enhanced easterly flow, in the presence of a departing front,
will increase the risk for rip currents this weekend across the
Atlantic beaches. As a result, a high risk for rip current could
develop across the Atlantic beaches this weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  90  78  87 /  20  20  10  40
West Kendall     74  91  75  89 /  20  20  10  40
Opa-Locka        77  91  78  89 /  20  20  10  40
Homestead        77  89  78  88 /  20  20  10  40
Fort Lauderdale  78  88  78  86 /  20  20  10  40
N Ft Lauderdale  78  89  78  87 /  20  20  10  40
Pembroke Pines   78  93  78  90 /  20  20  10  40
West Palm Beach  76  89  76  87 /  30  20  10  30
Boca Raton       77  90  78  88 /  20  20  10  40
Naples           74  96  74  95 /  40  50  20  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...JS
LONG TERM....SRB
AVIATION...RAG
Hazardous weather outlook, May 30, 4:09 PM EDT, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
409 PM EDT Thu May 30 2024

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
312015-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
409 PM EDT Thu May 30 2024

...Isolated Strong to Severe Storms: Inland Areas...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...Tonight.

Thunderstorms: Scattered thunderstorms are possible this afternoon
into early evening, especially across inland areas. Any storm is
capable of frequent lightning, gusty winds, and locally heavy
rainfall. The strongest activity could produce small hail and a few
locally strong to severe wind gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered thunderstorms will be possible each day through the middle
of next week, primarily during the afternoon and early evening hours
each day.

The rip current risk will increase over the east coast Friday into
the weekend as onshore flow strengthens.

Hazardous marine conditions are possible in the Atlantic on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, May 30, 1:47 PM EDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Miami FL
147 PM EDT Thu May 30 2024

FLZ069-070-301830-
Coastal Collier County FL-Inland Collier County FL-
147 PM EDT Thu May 30 2024

...A strong thunderstorm will impact portions of southwestern Collier
County through 230 PM EDT...

At 147 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 7 miles northeast of Royal Palm Hammock, or 10
miles southeast of Golden Gate Estates, moving southeast at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Copeland, South Blocks Golde, Fakahatchee Strand State Preserve,
Picayune Strand State Forest, Jerome, Deep Lake, Port Of The Island,
and Intersection I-75 And Everglades Blvd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2608 8164 2619 8149 2602 8126 2587 8146
      2586 8147 2587 8147 2588 8146 2588 8147
      2589 8147 2589 8150 2588 8151 2589 8151
      2589 8152 2590 8151 2591 8153
TIME...MOT...LOC 1747Z 319DEG 12KT 2608 8152

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

WR
Special weather statement, May 30, 2:00 PM EDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Miami FL
200 PM EDT Thu May 30 2024

FLZ072>074-173-301845-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
200 PM EDT Thu May 30 2024

...A strong thunderstorm will impact portions of northern Miami-Dade
and south central Broward Counties through 245 PM EDT...

At 200 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Hialeah, moving southwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Miami, Hialeah, Miramar, Miami Gardens, North Miami, Doral, Miami
Lakes, Hialeah Gardens, Opa-Locka, Miami Springs, Sweetwater, Miami
Shores, West Miami, El Portal, Medley, Westchester, Gladeview,
Fountainbleau, Westview, and Palm Springs North.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2571 8034 2586 8052 2593 8044 2597 8034
      2586 8017
TIME...MOT...LOC 1800Z 036DEG 9KT 2586 8032

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

WR
Special weather statement, May 30, 2:21 PM EDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Miami FL
221 PM EDT Thu May 30 2024

FLZ074-173-301845-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
221 PM EDT Thu May 30 2024

...A strong thunderstorm will impact portions of northern Miami-Dade
County through 245 PM EDT...

At 221 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Miami International Airport, or near
Hialeah, moving south at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Miami, Hialeah, Coral Gables, South Miami, Kendall, Doral, Hialeah
Gardens, Pinecrest, Miami Springs, Sweetwater, Miami Shores, West
Miami, El Portal, Medley, Westchester, Gladeview, Glenvar Heights,
Fountainbleau, Palmetto Bay, and University Of Miami.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2581 8019 2577 8018 2577 8019 2576 8019
      2572 8024 2571 8025 2569 8025 2569 8026
      2565 8027 2561 8031 2560 8036 2584 8041
      2588 8021 2582 8018
TIME...MOT...LOC 1821Z 349DEG 15KT 2579 8030

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

WR
Special weather statement, May 30, 4:56 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Miami FL
456 PM EDT Thu May 30 2024

FLZ070-071-302145-
Inland Broward County FL-Inland Collier County FL-
456 PM EDT Thu May 30 2024

...A strong thunderstorm will impact portions of east central Collier
and Broward Counties through 545 PM EDT...

At 455 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles northeast of Big Cypress National
Preserve, or 29 miles northeast of Everglades City, moving east at 25
mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Miccosukee Indian Reservation, Miccosukee Service Plaza, Big Cypress
National Preserve, and West Broward Rec. Area On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2596 8103 2613 8109 2628 8074 2602 8066
TIME...MOT...LOC 2055Z 252DEG 20KT 2608 8099

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

WR

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:11 PM EDTSpecial Weather StatementMFLHendry34 min
May 29, 8:17 PM EDTSevere Thunderstorm WarningMFLBroward30 min
May 29, 8:37 PM EDTSpecial Weather StatementMFLMiami-Dade38 min
May 29, 8:49 PM EDTSpecial Weather StatementMFLBroward26 min
May 29, 9:11 PM EDTSpecial Weather StatementMFLBroward34 min
May 29, 9:30 PM EDTAreal Flood AdvisoryMFLGlades, Hendry43 min
May 30, 1:47 PM EDTSpecial Weather StatementMFLCollier43 min
May 30, 2:00 PM EDTSpecial Weather StatementMFLMiami-Dade45 min
May 30, 2:21 PM EDTSpecial Weather StatementMFLMiami-Dade24 min
May 30, 2:28 PM EDTSevere Thunderstorm WarningMFLMiami-Dade32 min
May 30, 2:42 PM EDTSpecial Marine WarningMFL18 min
May 30, 4:56 PM EDTSpecial Weather StatementMFLBroward49 min
May 30, 5:02 PM EDTSevere Thunderstorm WarningMFLBroward, Collier, Hendry28 min
May 30, 7:54 PM EDTSpecial Weather StatementMFLHendry36 min
May 30, 7:54 PM EDTSpecial Weather StatementMFLHendry36 min

Nearby

Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.